How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. B. Your Own Question
Dr. B.
Dr. B., Veterinarian
Category: Dog Veterinary
Satisfied Customers: 16265
Experience:  Hello, I am a small animal veterinarian and am happy to discuss any concerns & questions you have on any species.
60269376
Type Your Dog Veterinary Question Here...
Dr. B. is online now
A new question is answered every 9 seconds

I believe my dog ate adderall. Hes a shiba inu so he can get

Customer Question

I believe my dog ate adderall. Hes a shiba inu so he can get crazy wjen he's awake and energetic but he was going crazy meaning in a type of hunting mode all over my house. He had dirarirra and peed alot. I have adderall 30mg but I keep them well secured in my room and my door was shut. Meaning he was not in there to my knowledge of course. I quickly engaged and I gave him hydrogen proxicide (the right amount ) and he threw up alot. The. I gave him some eggs to fill up his stomach. As of right now he's not panting or going crazy he's basically himself right now. If you don't mind can I get some insight from a professional
Submitted: 1 year ago.
Category: Dog Veterinary
Expert:  Dr. B. replied 1 year ago.

Hello & welcome, I am Dr. B, a licensed veterinarian and I would like to help you with your wee one today.

How much does he approximately weigh?

How long has you been seeing signs?

How long after the signs started did you induce vomiting?

Customer: replied 1 year ago.
He's about 25 lbs. It was an hour ago but I acted on him within 20 min upon seeing the signs
Expert:  Dr. B. replied 1 year ago.

Thank you,

Now the dilemma with inducing vomiting once we see signs is that a significant amount has already been absorbed (otherwise we'd not see signs). That said, it is always a good measure when possible since we would hope to have reduced the dose he had by getting what may have been left out of the stomach. And that is quite important here since 30mg in a dog this size translates to a 2.7mg/kg dose. Just to give you an idea of the gravity of this situation, mild signs of amphetamine toxicity tend to include agitation,hyperactivity, rapid heart rate, panting, muscle tremours. Though I must warn you that more serious signs start to kick in at about 2-3 mg/kg. These include muscle tremours of the whole body seizures, coma and even death in some cases.

Therefore, we have to tread with care here. If he is settling, that is a positive on our side. Still, in regards ***** ***** can be done at this stage, I must say that it'd be ideal to have him hospitalized for IV fluids. These would help flush the drug out of his system quicker. As well, if needed, his vet could treat with sedatives, muscle relaxants, and anti-seizure medication.

Otherwise, in regards ***** ***** we can take here, you could consider administering activated charcoal at this stage. This is available over the counter from the pharmacy (ask for the high strength version, not the one for gas) and works by binding any remaining material in the stomach. So, it would further limit any more absorption. For activated charcoal, we tend to give 1-4 grams per pound every 8hrs. This can be mixed with food to be fed or with water to syringe feed (do note that it stains, so keep it away from white carpets/clothes). This will just limit how much is absorbed and reduce the intoxication risk here.

Further to this, we need to keep him calm, quiet, and reduce stimulation as much as possible. Therefore, do consider dimming the lights, keeping the house quiet, and encouraging him to settle and sleep this off. You can also leave water down +/- encourage him to drink as a means of trying to help the body just pass the drug quicker. Of course, if you were to see any of those worrisome signs, we'd again be best to have him treated symptomatically by his vet.

Overall, this is a dangerous dose for him. Based on the onset of signs, it tells us that he has at least had enough to cause the mild effects of this drug. And hopefully with your quick actions, any more than that has been brought back up in his vomit. Still since he has had what is a very high dose, we need to keep things calm, monitor for those, +/- think about activated charcoal and IV fluids to give us the best chance of avoiding any of those other adverse effects for him.

Just in case you need a local emergency vet, you can check @ http://www.vetlocator.com/or via

http://www.veccs.org/index.php?option=com_hospitals&nationid=1&Itemid=193

Please take care,

Dr. B.

Expert:  Dr. B. replied 1 year ago.
Hi,
I'm just following up on our conversation about your pet. How is everything going?
nekovet
Expert:  Dr. B. replied 8 months ago.

-----------------------------------------------------------------------------------------------------------------

**Please do make sure to rate my answer, as this is the only way I am credited for helping you (there is no extra charge to do so). If you have any lingering questions, please just let me know. I will be happy to continue further and do everything I can to provide you with the service you seek. Thank you. :)